| Model Number |
72202531 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
Event or Problem Description
It was reported that during a shoulder scope surgery the bone cutter started to falling apart inside the patient's anatomy.Smith and nephew back-up device was available to complete the surgery.Unknown if there was a delay.No other complications reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
Additional Manufacturer Narrative
H10: h2: additional information: h6: health effect - impact code.H3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The device is complete, with both the inner and outer shafts intact.The hub shows no damage or inappropriate signs of wear.There is biological debris on the returned items.A functional evaluation of the returned device finds it cycles as designed, at the correct rpm for each setting.There was no damage to device or hub after testing on a reference system.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the reported adverse event.The impact to the patient was the procedure.Since no other complications or surgical delay was reported, no further clinical/medical assessment is warranted at this time.The root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Factors that can contribute to the reported event include an application of unintended inappropriate, excessive force, or wear of the device.No containment or corrective actions are recommended at this time.